Alert archive / North Dakota / Frost Advisories in 2014
Frost Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Jun 6, 2014, 1:58 PM MDT for 10 counties in North Dakota. It took effect at Jun 7, 2014, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2014, 1:58 PM MDT (19:58 UTC)
- In effect from
- Jun 7, 2014, 2:00 AM MDT
- Expired
- Jun 7, 2014, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Grant County, ND, Hettinger County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
406 WWUS73 KBIS 061958 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 258 PM CDT FRI JUN 6 2014 ...FROST ADVISORY FOR SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT... .AFTER A COOL FRIDAY...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 50S ACROSS SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SATURDAY MORNING. PATCHY FROST IS POSSIBLE FOR LOCATIONS SUCH AS BOWMAN...HETTINGER AND SELFRIDGE...NORTH THROUGH HEBRON...CENTER...HAZEN AND KILLDEER. FROST WILL CAUSE DAMAGE TO SENSITIVE...UNPROTECTED VEGETATION. NDZ018>020-032>034-040>045-070400- /O.NEW.KBIS.FR.Y.0003.140607T0800Z-140607T1400Z/ DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 258 PM CDT FRI JUN 6 2014 /158 PM MDT FRI JUN 6 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE...OVERNIGHT LOWS NEAR 35. * IMPACTS...PATCHY FROST IS POSSIBLE ACROSS MUCH OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. DAMAGE TO SENSITIVE...UNPROTECTED PLANTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
1 follow-up statement
408 WWUS73 KBIS 062130 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 429 PM CDT FRI JUN 6 2014 ...FROST ADVISORY FOR SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT... .AFTER A COOL FRIDAY...TEMPERATURES ARE FORECAST TO FALL INTO THE MID 30S ACROSS SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT INTO EARLY SATURDAY MORNING. PATCHY FROST IS POSSIBLE FOR LOCATIONS SUCH AS BOWMAN...HETTINGER AND SELFRIDGE...NORTH THROUGH HEBRON...CENTER...HAZEN AND KILLDEER. FROST WILL CAUSE DAMAGE TO SENSITIVE...UNPROTECTED VEGETATION. NDZ018>020-032>034-040>045-070545- /O.NEW.KBIS.FR.Y.0003.140607T0800Z-140607T1400Z/ DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... MEDORA...DICKINSON...MANDAN...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 429 PM CDT FRI JUN 6 2014 /329 PM MDT FRI JUN 6 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. * TEMPERATURE...OVERNIGHT LOWS NEAR 35. * IMPACTS...PATCHY FROST IS POSSIBLE ACROSS MUCH OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. DAMAGE TO SENSITIVE...UNPROTECTED PLANTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Jun 6, 12:08 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 6, 12:08 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 108 PM CDT FRI JUN 6 2014 .UPDATE... ISSUED AT 108 PM CDT FRI JUN 6 2014 WILL CONTINUE TO FOLLOW CLOSELY TO 16-17 UTC RAP/HRRR WHICH HAVE HAD A GOOD HANDLE ON THE RAIN SHOWERS ACROSS THE SOUTH...WHICH SUGGEST RAINFALL ENDING ACROSS BISMARCK-MANDAN AROUND 22-23 UTC...AND JAMESTOWN AROUND 00-01 UTC. DID ADD A MENTION OF FOG TO THE RAINFALL AREAS TONIGHT WITH CLEARING SKIES AND LIGHT WINDS IN THE SURFACE HIGH. WILL CONTINUE TO EVALUATE THE FROST POTENTIAL ACROSS THE WEST TONIGHT. UPDATE ISSUED AT 848 AM CDT FRI JUN 6 2014 NO SIGNIFICANT CHANGES WITH THIS FORECAST UPDATE. DID REMOVE THE MENTION OF THUNDERSTORMS BASED UPON VERY STABLE 06 UTC NAM/GFS BUFR SOUNDINGS. OTHERWISE...THE QUESTION WILL BE FROST POTENTIAL FOR TONIGHT...ESPECIALLY SOUTHWEST...GIVEN THE COOL DAYTIME TEMPERATURES AND HIGH PRESSURE IN PLACE. THE BIGGEST UNCERTAINTY IS CLOUD COVER...AND WILL CONTINUE TO EVALUATE THROUGH THE DAY. UPDATE ISSUED AT 639 AM CDT FRI JUN 6 2014 FORECAST REMAINS ON TRACK. MADE SLIGHT ADJUSTMENTS NORTH TO SKY COVER THROUGH THE MORNING. OTHERWISE...ONLY BLENDED LATEST OBSERVATIONS INTO NEAR TERM FORECAST. RADAR CONTINUES TO SHOW NUMEROUS SHOWERS SPREADING FROM SOUTHWEST ND EASTWARD. KHEI REPORTED 3 HOUR PRECIP OF .11 INCHES. MODELS ARE ALL IN DECENT AGREEMENT WITH PRECIP CONTINUING TO SPREAD EASTWARD THROUGH THE DAY AND DEPARTING THE SOUTHEAST THIS EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT FRI JUN 6 2014 FOCUS IN THE SHORT TERM WILL BE ON THE CONVECTION EXPECTED IN THE SOUTHERN COUNTIES OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. CURRENTLY...A SURFACE HIGH PRESSURE CENTER WAS OVER SOUTHERN ALBERTA WITH ITS RIDGE AXIS EXTENDING SOUTHEASTWARD INTO THE NORTHEASTERN HALF OF MONTANA AND REACHING INTO WESTERN AND CENTRAL NORTH DAKOTA. AT UPPER LEVELS...LOW PRESSURE WAS OVER NORTHERN SASKATCHEWAN/MANITOBA WITH ZONAL WEST-TO-EAST UPPER LEVEL FLOW OVER NORTH DAKOTA. AN EMBEDDED SHORTWAVE WAS MOVING EAST ALONG THE ND/SD BORDER IN THE WESTERN DAKOTAS. THIS IMPULSE IS LIKELY ASSOCIATED WITH THE ISOLATED SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHEASTERN MONTANA...WESTERN SOUTH DAKOTA...AND IN FAR SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. THIS SHORTWAVE ENERGY IMPULSE IS FORECAST TO INCREASE IN AREAL COVERAGE WITH TIME DURING THE EARLY MORNING AND DAYTIME HOURS. CAPE VALUES ARE NOT PROGGED TO REACH VALUES CONDUCIVE TO THUNDER...AND NOW THE SPC MESOSCALE ANALYSIS INDICATES THAT MID-LEVEL LAPSE RATES HAVE DECREASED AS WELL ACROSS SOUTHWESTERN NORTH DAKOTA. WILL STILL ADD A MENTION OF A SLIGHT CHANCE OF THUNDER FOR THE AFTERNOON HOURS. TONIGHT THE UPPER LEVEL IMPULSE MOVES EAST OF THE FORECAST AREA...BUT THE AXIS OF THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE STATE. ALONG WITH THE UPPER TROUGH...THE SOUTHERN - AND ESPECIALLY SOUTHEASTERN - PORTION OF THE STATE WILL BE UNDER THE INFLUENCE OF A RIGHT-REAR ENTRANCE REGION OF THE UPPER LEVEL JET. THIS WOULD PROVIDE ENHANCED LIFT ALOFT FOR ANY ONGOING CONVECTION. HAVE KEPT A CHANCE OF SHOWERS SOUTH CENTRAL AND A SLIGHT CHANCE MENTION FAR SOUTHWEST. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 330 AM CDT FRI JUN 6 2014 MODELS CONTINUE TO MAINTAIN MOSTLY DRY WEATHER ON SATURDAY UNDER HIGH PRESSURE BEFORE CHANCE OF PRECIP INCREASES SAT NIGHT/SUNDAY AS NEXT SHORTWAVE APPROACHES FROM THE NORTHWEST. GFS/NAM/ECMWF/GEM ALL APPEAR TO TAKE MAIN VORT MAX SOUTH OF ND INTO THE CENTRAL PLAINS. MODELS ALSO INDICATE 200-400 J/KG CAPE ALONG/AHEAD OF ASSOCIATED WEAK SURFACE BOUNDARY ACROSS THE STATE. BRIEF DRY PERIOD EXPECTED MONDAY AS WEAK SHORTWAVE RIDGE MOVES ACROSS NORTHERN PLAINS WITH THE NEXT SHORTWAVE IN NEARLY ZONAL FLOW BRINGING THE NEXT CHANCE OF SHOWERS BY MONDAY NIGHT. CONFIDENCE BY MID WEEK IS LOW WITH MODELS HAVING DIFFICULTIES WITH TIMING OF SMALL SCALE FEATURES AS WELL AS LARGER SCALE HEIGHT FIELDS. TEMPERATURES OVERALL SHOULD BE NEAR- TO SLIGHTLY BELOW NORMAL. HIGHS IN THE 60S EXPECTED OVER THE WEEKEND WARMING TO MAINLY 70S NEXT WEEK WITH SOME UPPER 60S ACROSS THE NORTH MID-WEEK. LOWS IN THE 40S OVER THE WEEKEND AND THE 50S MOST OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 108 PM CDT FRI JUN 6 2014 VFR/MVFR RAIN SHOWERS WILL END AT KBIS AROUND 22-23 UTC AND AROUND 00-01 UTC AT KJMS. BRIEF RAIN SHOWERS ARE POSSIBLE AT KDIK THE REMAINDER OF THE AFTERNOON WITH VFR CONDITIONS. MVFR/IFR CONDITIONS IN FOG ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING AT KBIS/KJMS/KDIK. VFR CONDITIONS FORECAST ELSEWHERE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...JV LONG TERM...JNS AVIATION...AYD
Hazardous weather outlook, Jun 6, 11:49 AM MDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CDT FRI JUN 6 2014 NDZ004-012-071800- BOTTINEAU-MCHENRY- 1249 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR TOWNER AND WESTHOPE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ009-017-071800- WILLIAMS-MCKENZIE- 1249 PM CDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AND AGAIN MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. NDZ001>003-005-010-011-013-018>023-025-031>037-040>048-050-051- 071800- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-PIERCE-DUNN-MERCER- OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1249 PM CDT FRI JUN 6 2014 /1149 AM MDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND MONDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:12 PM MDT | Special Weather Statement | BIS | Wells | 33 min |
| Jun 5, 6:45 PM MDT | Special Weather Statement | BIS | Foster | 60 min |
| Jun 5, 7:48 PM MDT | Special Weather Statement | BIS | Emmons, Logan, Stutsman | 57 min |
| Jun 6, 9:53 AM MDT | River Flood Warning | BIS | McHenry | 6 days |
Nearby
Frost Advisories in North Dakota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.